MAUDE Adverse Event Report: INTERNATIONAL MEDICAL DEVICES PREFORMED PENILE SILICONE BLOCK; PENUMA

INTERNATIONAL MEDICAL DEVICES PREFORMED PENILE SILICONE BLOCK; PENUMA
Model Number 27-896434-3171
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Seroma (2069)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Seromas are a risk associated with every surgical procedure involving placement of a synthetic implant material for cosmetic purposes.The patient is made aware of potential risks and complications prior to operation including seromas.Per the clinical investigation report: retrospective analysis of the safety and effectiveness of the silicone block in penile surgery, which was reviewed as part of the 510(k) process, lists seroma as an anticipated adverse event.The patient reported using hydrogen peroxide on the wound and then using a tanning bed.Hydrogen peroxide is a harsh chemical that is known to be irritating and drying to the skin.The post-operative instructions state, "keep the skin well hydrated as to prevent it from drying out." hydrogen peroxide and tanning beds both have a drying effect on the skin, and together can cause skin complications.This is against post-operative guidelines.It is recommended to wait at least 6 weeks before exposing any fresh incision to a tanning bed.It is not identified when the tanning bed was used.The root cause is that the patient failed to follow-post operative guidelines.It is not clear if the explantation was due to medical intervention or patient requested.
 
Event or Problem Description
Approximately 6 weeks after implantation, the patient developed seroma.The patient reported using the tanning bed and hydrogen peroxide.The device was explanted on (b)(6) 2022.Imd was made aware of this event by (b)(6) from advanced urology several months after the event occurred.

Brand Name
PREFORMED PENILE SILICONE BLOCK
Common Device Name
PENUMA
Manufacturer (Section D)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer (Section G)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer Contact
chandler thames
8500 wilshire blvd
suite 707
beverly hills, CA 90211
3106522600
MDR Report Key17605152
Report Number3010606546-2023-00055
Device Sequence Number17713056
Product Code MIB
UDI-Device IdentifierB097IMD006XL1
UDI-PublicB097IMD006XL1
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K181387
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27-896434-3171
Device Catalogue Number40209-005
Device Lot Number896434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale
Patient Weight87 KG